Alert archive / Pennsylvania / Frost Advisories in 2005
Frost Advisory 3, NWS State College, PA
NWS State College, PA issued this frost advisory at Oct 26, 2005, 4:08 AM EDT for 8 counties in Pennsylvania. It took effect at Oct 27, 2005, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 26, 2005, 4:08 AM EDT (08:08 UTC)
- In effect from
- Oct 27, 2005, 3:00 AM EDT
- Expired
- Oct 27, 2005, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, York County, PA
The radar
The State College radar (KCCX), 124 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 260808 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 408 AM EDT WED OCT 26 2005 .CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA VALLEY TONIGHT. PAZ036-056-057-059-063>066-261615- /X.NEW.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 408 AM EDT WED OCT 26 2005 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH OF OCTOBER. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
4 follow-up statements
000 WWUS71 KCTP 261454 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT WED OCT 26 2005 .CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA VALLEY TONIGHT. PAZ036-056-057-059-063>066-262300- /X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1054 AM EDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH OF OCTOBER. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO/KF
000 WWUS71 KCTP 261630 RRA NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1054 AM EDT WED OCT 26 2005 .CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA VALLEY TONIGHT. PAZ036-056-057-059-063>066-262300- /X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1054 AM EDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH OF OCTOBER. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ DANGELO/KF
000 WWUS71 KCTP 261953 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 353 PM EDT WED OCT 26 2005 .CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA VALLEY TONIGHT. PAZ036-056-057-059-063>066-271200- /X.CON.KCTP.FR.Y.0003.051027T0700Z-051027T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 353 PM EDT WED OCT 26 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT THURSDAY. TEMPERATURES ARE EXPECTED TO DIP INTO THE 30S TONIGHT AS WINDS BECOME LIGHT AND SKIES PARTIALLY CLEAR. ALL BUT THE WARMEST URBAN AREAS AND HILLTOPS WILL LIKELY EXPERIENCE FROST WITH LOWS IN THE LOWER AND MID 30S. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH OF OCTOBER. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$
000 WWUS71 KCTP 270826 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 426 AM EDT THU OCT 27 2005 .CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY SPOTS ACROSS THE LOWER SUSQUEHANNA VALLEY EARLY THIS MORNING. PAZ036-056-057-059-063>066-271200- /X.CON.KCTP.FR.Y.0003.000000T0000Z-051027T1200Z/ FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 426 AM EDT THU OCT 27 2005 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. AS OF 4 AM...CLOUD COVER WAS HOLDING TEMPERATURES UP OVER A GOOD PORTION OF THE LOWER SUSQUEHANNA VALLEY. FROST STILL REMAINS POSSIBLE ACROSS THE ENTIRE REGION EARLY THIS MORNING. HOWEVER...IT IS MOST LIKELY ALONG THE MARYLAND BORDER...WHERE SKIES ARE MOSTLY CLEAR AND TEMPERATURES HAVE ALREADY DROPPED INTO THE UPPER 30S AS OF 4 AM. THIS IS LATE IN THE SEASON FOR THE FIRST FROST. IN AN AVERAGE YEAR...THE GROWING SEASON ENDS BETWEEN THE 15TH AND 20TH OF OCTOBER. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at Oct 26, 3:10 AM EDT, 58 minutes earlier.
Area forecast discussion, Oct 26, 3:10 AM EDT, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 310 AM EDT WED OCT 26 2005 .SHORT TERM (TODAY THROUGH FRIDAY)... IR IMAGERY SHOWING TAIL END OF COLD CONVEYOR BELT STILL AFFECTING CENTRAL PA WITH OCCASIONAL -RA ALONG WITH A FEW FLAKES ALONG N TIER. BLUSTERY NW FLOW IN WAKE OF DEPARTING LO PRES WILL RESULT IN LE CLOUD/SCT SHOWERS OVER THE MTNS. IN FACT...REGIONAL RADAR ALREADY SHOWING LE BANDS DEVLPNG OVER LK ERIE. WILL PLACE HIGHEST POPS OVR LAUREL HIGHLANDS...WHERE UPSLOPE FORCING THE GREATEST AND SREF DATA CONCURS WITH BEST CHC OF MEASURABLE PRECIP. SOUNDING DATA SUGGESTS PRECIP TYPE LIQUID TODAY...EXCEPT A POSS MIX ALONG N TIER. BYLR COOLS ENOUGH FOR ANY MTN -SHRA TO TURN TO -SHSN OVERNIGHT. HOWEVER...DONT EXPECT ANY ACCUMS AS INVERSION HEIGHT DOWN TO 800MB. EAST OF MTNS...APPEARS FROST IS A GOOD BET IN LOWER SUSQ VALLEY AS SKIES WILL LIKELY CLEAR AND PRES GRADIENT WEAKENS. A BETTER CHC OF SHWRS EXPECTED THURS/THUR NITE AS NEXT PIECE OF ENERGY DROPS SOUTHWRD IN HIGHLY AMPLIFIED PATTERN. THIS FEATURE COULD EVEN BRING A SHOT AT MEASURABLE PRECIP EAST OF MTNS AS IT MOVES THRU. SOUNDING DATA SUGGESTS MAINLY SNOW SHWRS MTNS...AND RAIN OR SNOW EAST OF MTNS THURS NITE. STRONG SUBSIDENCE IN WAKE OF S/WV WILL RESULT IN DRY WX ON FRIDAY. HOWEVER...LL MOISTURE BENEATH INVERSION WILL LIKELY RESULT IN LINGERING CLOUDS...ESPECIALLY IN THE MTNS. && .LONG TERM (FRIDAY NIGHT THROUGH TUESDAY)... CLEARING SKIES AND LIGHT WIND UNDER HI PRES WILL LIKELY RESULT IN A CHILLY FRI NITE...PERHAPS THE COLDEST THIS SEASON IN MANY SPOTS. MED RANGE ENSEMBLE DATA SUGGESTS FAIR WX SAT-MON WITH A WARMING TREND...AS HI PRES AT SFC AND ALOFT WILL BE OVR THE REGION. SEEMS FAIRLY LIKELY BASED ON ENSEMBLE DATA THAT OUR WX WILL TURN WET TOWARDS MIDWEEK AS DIGGING TROUGH OVR MIDWEST APPROACHES...POSSIBLY SPAWNING SFC LO ALONG MID ATLANTIC COAST. && .AVIATION... GENERALLY IMPROVING FLYING CONDITIONS ARE EXPECTED FOR MUCH OF THE FORECAST PD AS SFC LOW LIFTS NORTHEAST AND AWAY FROM PA. MIX OF VFR TO MVFR CIGS ACROSS THE REGION OVERNIGHT WILL GIVE WAY TO WIDESPREAD VFR CIGS AFTER SUNRISE IN MOST AREAS. A FEW LINGERING VICINITY SHOWERS WILL ALSO AFFECT THE REGION THROUGH WEDNESDAY...MAINLY OVER WESTERN/HIGHER TERRAIN TERMINALS...BUT ONLY ISOLATED VISIBILITY RESTRICTIONS ARE EXPECTED. THE THREAT OF MORE SIGNIFICANT SHOWERS AND MVFR CIGS AND VISIBILITIES WILL RETURN LATE IN THE PERIOD OVER THE WESTERN TERMINALS AS A SHORTWAVE DROPS STIRRING UP SOME LAKE ENHANCED SHOWERS EARLY THURSDAY MORNING. && .CTP WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FOR PAZ036-056-057-059-063>066 FROM 3 AM THURSDAY TO 8 AM THURSDAY. && SHORT TERM...FITZGERALD LONG TERM...FITZGERALD AVIATION...GARTNER
Hazardous weather outlook, Oct 26, 3:57 AM EDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 357 AM EDT WED OCT 26 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-270800- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 357 AM EDT WED OCT 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT CLEARING SKIES AND A LIGHT WIND WILL LIKELY RESULT IN THE FIRST FROST OF THE SEASON FOR MANY PLACES IN THE LOWER SUSQUEHANNA VALLEY LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Pennsylvania, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.